Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

January 25, 2021Hickman County, Lewis County, Perry County, Tennessee

NWS Nashville, TN issued this special weather statement at Jan 25, 2021, 5:28 PM CST for Hickman County, Lewis County, Perry County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 25, 2021, 5:28 PM CST (23:28 UTC)
Expired
Jan 25, 2021, 6:00 PM CST
In force
32 min
Issued by
NWS Nashville, TN

Counties Hickman County, TN, Lewis County, TN, Perry County, TN

The radar

The Ft Campbell radar (KHPX), 146 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 25, 5:50 PM CSTTSTM WND DMG4 N Hohenwald, TNRECEIVED A REPORT OF SEVERAL LIMBS DOWN IN ROADWAY IN KIMMINS AREA, BUT NOT ENOUGH TO CLOSE ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
438 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

410 
WWUS84 KOHX 252328
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
528 PM CST Mon Jan 25 2021
 
TNZ056>058-060-093-260000-
Hickman TN-Wayne TN-Lewis TN-Maury TN-Perry TN-
528 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHWESTERN WAYNE...WEST
CENTRAL MAURY...PERRY AND HICKMAN COUNTIES UNTIL 600 PM CST...

At 527 PM CST, Doppler radar was tracking a cluster of strong 
thunderstorms along a line extending from Linden to Clifton. 
Movement was northeast at 70 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Hohenwald, Centerville, Linden, Lobelville, Gordonsburg, Kimmins,
Mousetail Landing State Park, Hampshire, Pleasantville, Primm
Springs, Flatwoods and Nunnelly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
      3562 8804 3566 8802 3572 8804 3576 8799
      3592 8722 3548 8729 3540 8794 3539 8802
      3540 8798 3541 8797 3541 8798 3543 8803
      3545 8804
TIME...MOT...LOC 2327Z 242DEG 59KT 3562 8782 3545 8803 

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jan 25, 2:11 PM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Jan 25, 2:11 PM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
211 PM CST Mon Jan 25 2021

.DISCUSSION...

A line of heavy showers is currently moving across Middle
Tennessee mainly north of I-40. These showers earlier produced
some strong winds at the surface, but they have since diminished
somewhat. An ACARS sounding for BNA taken at 1709Z shows very
little CAPE with nearly total saturation from the surface up to
about 650 mb. There is some speed and directional shear in the
low-levels, but at this time helicities aren't excessive. A warm
front that moved northward through Middle Tennessee overnight has
become quasi-stationary near the TN/KY border, so most of Middle
Tennessee is now in the warm, moist sector. A pre-frontal trough
will swing through the mid state later this afternoon and evening,
and this will provide some focus for the expected storms. The HRRR
does suggest some convective organization along this boundary, but
given the lack of instability in this air mass, it still appears
that the primary threats are going to be wind-related. SPC
currently gives us a 5% risk of damaging winds and a 2% risk of
tornadoes in the marginal/slight risk area, which covers nearly
all of Middle Tennessee. Even though the bulk of the active
weather will move across and exit the mid state overnight, the
cold front won't actually arrive until Wednesday. That's going to
be our next chance of rain, with perhaps some snow for the
Cumberland Plateau Wednesday night. (It's going to be another
battle of cold air vs. moisture.) After that, look for cooler
temperatures the remainder of the week, with perhaps a weekend
cold front representing our next chance of rain.

&&

.AVIATION...
18Z TAF DISCUSSION.

Kind of a messy aviation forecast for the next 12-15 hours. A
warm front is pushing into the northwest part of Middle TN putting
the mid state into the warmer air. This will provide for the
ability for showers and thunderstorms to occur this afternoon and
evening. Can/t rule out a strong to severe storm either.  With
spotty showers and low clouds MVFR/IFR conditions expected. Winds
will be from the southwest and gusty...also included low level
wind sheer through at least 00Z.

Once the showers and thunderstorms tapper off overnight MVFR
conditions will dominate for BNA/MQY/CKV. IFR/LIFR conditions
expected to continue for CSV. Back to VFR area wide after 12Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      51  64  37  46  27 /  90   0  10  40  10
Clarksville    46  58  33  41  24 /  70   0  10  40  10
Crossville     52  60  38  50  23 /  90  10  10  50  20
Columbia       50  64  37  48  26 /  90   0  10  40  10
Lawrenceburg   51  64  38  49  26 /  80   0  10  40  10
Waverly        47  61  34  42  25 /  70   0  10  30  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........12
Hazardous weather outlook, Jan 25, 4:00 AM CST, 13 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
400 AM CST Mon Jan 25 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-261130-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
400 AM CST Mon Jan 25 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Isolated strong to severe thunderstorms are possible this afternoon
and early evening. A quick spinup is even possible. Locally heavy
rain may still occur, with a small chance of localized minor
flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible later today.

07

In the hours before

Special weather statement, Jan 25, 1:20 PM CST, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
120 PM CST Mon Jan 25 2021

TNZ008-009-026>029-252000-
Davidson TN-Wilson TN-Trousdale TN-Cheatham TN-Sumner TN-Macon TN-
120 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...SUMNER...NORTHWESTERN
WILSON...SOUTHEASTERN CHEATHAM...MACON AND TROUSDALE COUNTIES UNTIL
200 PM CST...

At 120 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Westmoreland to near Kingston Springs.
Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Gallatin, Lebanon, Ashland City, Lafayette, Hartsville, Nashville,
Madison, Hendersonville, La Vergne, Mount Juliet, Goodlettsville,
White House, Millersville, Forest Hills, Oak Hill, Belle Meade,
Kingston Springs, Lakewood, Westmoreland and Pegram.

This includes the following highways...
 Interstate 40 between mile markers 185 and 233.
 Interstate 65 between mile markers 75 and 102.
 Interstate 24 between mile markers 37 and 59.

Vol State COVID Testing Site (Sumner Co.) will also be impacted.

LAT...LON 3662 8580 3648 8582 3643 8598 3610 8652
      3606 8653 3607 8653 3609 8655 3604 8656
      3605 8717 3613 8716 3665 8631
TIME...MOT...LOC 1920Z 273DEG 37KT 3662 8630 3614 8713

Shamburger
Special weather statement, Jan 25, 1:56 PM CST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
156 PM CST Mon Jan 25 2021

TNZ009>011-029>031-033-252045-
Overton TN-Pickett TN-Trousdale TN-Clay TN-Jackson TN-Macon TN-
Smith TN-
156 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN
OVERTON...PICKETT... NORTHERN SMITH...JACKSON...CLAY...EASTERN MACON
AND TROUSDALE COUNTIES UNTIL 245 PM CST...

At 156 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Red Boiling Springs to near Hartsville.
Movement was east at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Lafayette, Livingston, Celina, Gainesboro, Byrdstown, Hartsville, Red
Boiling Springs, Whitleyville, Moss, Bugtussle, Dixon Springs,
Pleasant Shade, Wolf River Dock, Dale Hollow Lake, Standing Stone
State Park and Boles.

LAT...LON 3661 8495 3631 8539 3635 8626 3663 8589
      3661 8550 3663 8523
TIME...MOT...LOC 1956Z 271DEG 46KT 3662 8586 3637 8622

Shamburger
Special weather statement, Jan 25, 2:40 PM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
240 PM CST Mon Jan 25 2021

TNZ011-031-033-034-252130-
Fentress TN-Overton TN-Pickett TN-Jackson TN-
240 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OVERTON...PICKETT...EAST
CENTRAL JACKSON AND FENTRESS COUNTIES UNTIL 330 PM CST...

At 240 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Byrdstown to near Gainesboro. Movement
was east at 55 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Livingston, Jamestown, Byrdstown, Allardt, Pall Mall and Pickett
State Park.

LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
      3635 8473 3635 8474 3634 8474 3633 8477
      3630 8480 3629 8487 3631 8569 3640 8549
      3662 8509 3660 8479 3654 8474 3643 8469
      3640 8466
TIME...MOT...LOC 2040Z 269DEG 48KT 3663 8504 3634 8559

Shamburger
Local storm report, Jan 25, 4:38 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CST MON JAN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     TSTM WND GST     CLARKSVILLE             36.56N  87.35W
01/25/2021  M55 MPH          MONTGOMERY         TN   ASOS

            THE ASOS AT CLARKSVILLE AIRPORT REPORTED A WIND GUST OF
            48 KTS.

1226 PM     TSTM WND DMG     5 N PORT ROYAL          36.62N  87.14W
01/25/2021                   MONTGOMERY         TN   EMERGENCY MNGR

            PART OF METAL ROOF BLOWN OFF A HOME AND A COUPLE OF
            TREES DOWN AT 4672 MCGREGOR ROAD.

&&

EVENT NUMBER OHX2100059 OHX2100060

Shamburger
Special weather statement, Jan 25, 5:04 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
504 PM CST Mon Jan 25 2021

TNZ008-027>029-252330-
Davidson TN-Wilson TN-Trousdale TN-Sumner TN-
504 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON...SOUTHEASTERN
SUMNER...NORTHERN WILSON AND SOUTHWESTERN TROUSDALE COUNTIES UNTIL
530 PM CST...

At 504 PM CST, Doppler radar was tracking a strong thunderstorm over
the Green Hills area of southwest Nashville, moving east at 70 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lebanon, Nashville, Hendersonville, Mount Juliet, Forest Hills, Oak
Hill, Belle Meade, Lakewood, Hermitage, Belinda City, Old Hickory,
Rural Hill, Berry Hill, Green Hill, Tuckers Crossroads, Dickerson
Chapel Recreation Area and Percy Priest Lake.

This includes the following highways...
 Interstate 40 between mile markers 202 and 244.
 Interstate 65 between mile markers 79 and 87.
 Interstate 24 between mile markers 47 and 54.
 Interstate 840 between mile markers 75 and 76.

LAT...LON 3608 8686 3616 8690 3642 8624 3620 8612
TIME...MOT...LOC 2304Z 250DEG 60KT 3614 8681

Shamburger
Special weather statement, Jan 25, 5:28 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
528 PM CST Mon Jan 25 2021

TNZ056>058-060-093-260000-
Hickman TN-Wayne TN-Lewis TN-Maury TN-Perry TN-
528 PM CST Mon Jan 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHWESTERN WAYNE...WEST
CENTRAL MAURY...PERRY AND HICKMAN COUNTIES UNTIL 600 PM CST...

At 527 PM CST, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Linden to Clifton.
Movement was northeast at 70 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Hohenwald, Centerville, Linden, Lobelville, Gordonsburg, Kimmins,
Mousetail Landing State Park, Hampshire, Pleasantville, Primm
Springs, Flatwoods and Nunnelly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
      3562 8804 3566 8802 3572 8804 3576 8799
      3592 8722 3548 8729 3540 8794 3539 8802
      3540 8798 3541 8797 3541 8798 3543 8803
      3545 8804
TIME...MOT...LOC 2327Z 242DEG 59KT 3562 8782 3545 8803

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 12:32 PM CSTSpecial Weather StatementOHXRobertson28 min
Jan 25, 12:59 PM CSTSpecial Weather StatementOHXSumner31 min
Jan 25, 1:20 PM CSTSpecial Weather StatementOHXDavidson, Macon, Sumner, Trousdale40 min
Jan 25, 1:56 PM CSTSpecial Weather StatementOHXClay, Jackson, Macon, Pickett, Trousdale49 min
Jan 25, 2:40 PM CSTSpecial Weather StatementOHXFentress, Overton, Pickett50 min
Jan 25, 5:04 PM CSTSpecial Weather StatementOHXDavidson26 min
Jan 25, 5:46 PM CSTSevere Thunderstorm WarningOHXHickman, Lewis, Maury, Williamson44 min
Jan 25, 5:54 PM CSTSpecial Weather StatementOHXDickson, Humphreys36 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.